U.S. doctors online nowAsk doctors free
Berlin, PA
A 40-year-old female asked:

I have hives on face w swollen lip. benadryl (diphenhydramine) hasnt worked. breathing fine. er trip??

2 doctor answers4 doctors weighed in
Dr. Michael Roman
Internal Medicine 27 years experience
If your breathing : Is ok. Call your doctor. Maybe a Medrol dose pack with the Benadryl (diphenhydramine) may help. Try to find out what caused the reaction. But if any breathing issues go to er
Dr. Joram Seggev
Specializes in Internal Medicine - Allergy & Immunology
Not yet: You don't mention how long you have had the symptoms and how much Diphenhydramine (Benadryl) you have taken. You can take 2 OTC (25mg) capsules up to a maximum of 4 doses in 24 hours. If you fall sleep and wake up no better, see a physician ASAP. As long as you don't get worse and breathing is fine, you don't have to go to ER, but someone has to drive you if you go.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 21, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.